# SDR CA010313019

- Difficulty date: February 28, 2001
- Submitted: March 20, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 9,211 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: 10382681
- Condition: Failed
- Location: Magneto
- Part time: 124 hours
- Component: Magneto, Bendix, D6LH3200
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

(CAN) AIRCRAFT HAD FLOWN 2-3 HOURS ENGINE SHUT DOWN TO UNLOAD PASSENGERS. PILOT STARTED 1 ENGINE BUT 2ND WOULD NOT START. PROBLEM WAS INVESTIGATED AND CAPACITOR FOUND U/S. CAPACITOR REPLACED AND ENGINE STARTED. WE HAVE HAD 3 SUCH CASES IN THE LAST MONTH. WE HAE TESTED THE U/S CAPACITORS AS PER MANUFACTURERS INSTRUCTIONS AND CAPACITORS CHECK OUT SERVICEABLE. WE HAVE ALSO NOTICED THAT POINTS ARE NOT LASTING AS LONG IN THE MAGS. ALL CAPACITORS WERE REPLACED AS PER TELEDYNE CSB 662A.
